MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF03, 5X100 KII FIOS Z-THR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF03, 5X100 KII FIOS Z-THR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: the trocar was inserted as usual and the pneumoperitoneum was established to begin the procedure.During the procedure inserting a 5mm instrument through the trocar and the noticed the seal detached and the instrument moved the seal forward.They take off the instruments and put away the trocar.To continue they open a new one that has no problem.No damages on the patient.Information received from applied medical representative via email 26sep23: the correct lot number is 1488629.The tm was notified of the event on (b)(6) 2023.Type of intervention: device replacement.Patient status: no damages.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: the trocar was inserted as usual and the pneumoperitoneum was established to begin the procedure.During the procedure inserting a 5mm instrument through the trocar and the noticed the seal detached and the instrument moved the seal forward.They take off the instruments and put away the trocar.To continue they open a new one that has no problem.No damages on the patient.Information received from applied medical representative via email 26sep23: the correct lot number is 1488629.The tm was notified of the event on 25 september 2023.Information received from applied medical representative via email 6oct23: a piece fell into the patient, the piece was retrieved from the patient.The piece was clear.The entire component (shield) fell out.They were inserting a needle when the event happened.5mm grasper [name] was used prior to the incident.Internal seal components were no removed or cut, the piece fallen down was removed, then another new trocar open and even if they inserted the needle the seal in this case didn¿t detached or had any problems.Type of intervention: device replacement.Patient status: no damages.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a clear component.Visual inspection confirmed the complainant¿s experience as the dislodged component was identified to be the shield, an internal plastic component of the seal.Based on the description of the event and condition of the returned unit, it is likely that the dislodged shield was caused by non-axial insertion of an asymmetrical instrument through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
CTF03, 5X100 KII FIOS Z-THR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17865327
Report Number2027111-2023-00616
Device Sequence Number5730084
Product Code GCJ
UDI-Device Identifier00607915123550
UDI-Public(01)00607915123550(17)260524(30)01(10)1488629
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberCTF03
Device Catalogue Number101472912
Device Lot Number1488629
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM INSTRUMENT; NEEDLE, 5MM GRASPER JOHANN
Patient SexUnknown